Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 384, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2011, 6:19 PM EDT for 4 counties in Virginia. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 3, 2011, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Floyd County, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:22 PM EDT | HAIL 0.25 | 4 Nne Woolwine, VA | |
| Jul 3, 6:34 PM EDT | HAIL 0.25 | 3 N Charity, VA | |
| Jul 3, 6:34 PM EDT | HAIL 0.88 | 5 Ne Woolwine, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
411 WUUS51 KRNK 032219 SVRRNK VAC063-067-089-141-032315- /O.NEW.KRNK.SV.W.0384.110703T2219Z-110703T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 619 PM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA WESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA CENTRAL FLOYD COUNTY IN SOUTHWEST VIRGINIA * UNTIL 715 PM EDT. * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARITY...OR NEAR WOOLWINE...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CHARITY... FAIRY STONE STATE PARK... SANVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3680 7984 3656 7998 3679 8042 3695 8031 TIME...MOT...LOC 2219Z 298DEG 12KT 3683 8027 $$ KK
2 follow-up statements
333 WWUS51 KRNK 032239 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 639 PM EDT SUN JUL 3 2011 VAC063-032250- /O.CAN.KRNK.SV.W.0384.000000T0000Z-110703T2315Z/ FLOYD VA- 639 PM EDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLOYD COUNTY IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3676 8035 3691 8020 3680 7984 3656 7998 TIME...MOT...LOC 2240Z 298DEG 12KT 3680 8019 $$ VAC067-089-141-032315- /O.CON.KRNK.SV.W.0384.000000T0000Z-110703T2315Z/ PATRICK VA-HENRY VA-FRANKLIN VA- 639 PM EDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTHEASTERN PATRICK...WESTERN HENRY AND SOUTHWESTERN FRANKLIN COUNTIES... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARITY...OR NEAR WOOLWINE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CHARITY... FAIRY STONE STATE PARK... SANVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3676 8035 3691 8020 3680 7984 3656 7998 TIME...MOT...LOC 2240Z 298DEG 12KT 3680 8019 $$ KK
530 WWUS51 KRNK 032307 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 707 PM EDT SUN JUL 3 2011 VAC067-089-141-032316- /O.EXP.KRNK.SV.W.0384.000000T0000Z-110703T2315Z/ PATRICK VA-HENRY VA-FRANKLIN VA- 707 PM EDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PATRICK...WESTERN HENRY AND SOUTHWESTERN FRANKLIN COUNTIES EXPIRES AT 715 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3676 8035 3691 8020 3680 7984 3656 7998 TIME...MOT...LOC 2306Z 298DEG 12KT 3676 8009 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:53 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 3:53 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT SUN JUL 3 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING INCREASING THE CHANCES FOR SHOWERS AND STORMS INTO EARLY TONIGHT. THE FRONT WILL DRIFT SOUTHEAST ACROSS THE AREA ON MONDAY BEFORE STALLING OVER NORTH CAROLINA MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND STORMS FROM THE FOURTH OF JULY INTO MIDWEEK. && .NEAR TERM /THROUGH MONDAY/... PASSAGE OF WEAK TROFFINESS TO THE SE COMBO WITH LOW LEVEL WESTERLY WINDS HAS BASICALLY PUT A LID OF MOST CONVECTION ATTM DESPITE HIGH INSTABILITY AND RH IN PLACE. LATEST ANALYSIS ALSO SHOWS THE SURFACE COLD FRONT STILL NW OF THE OHIO RIVER WITH MAIN FOCUS AND BETTER CU FIELDS JUST NOW TAKING SHAPE OVER NRN WVA. THUS HAVE TRIMMED BACK ONSET OF CONVECTION A BIT LATER THIS AFTERNOON/EARLY EVENING WITH BEST CHANCES ALONG THE SOUTHERN BLUE RIDGE AND SW ZONES INITIALLY... THEN ACROSS THE NW/NORTH THIS EVENING AS A POSSIBLE BAND OF TSRA JUST AHEAD OF THE FRONT WORKS IN. THIS MORE IN LINE WITH THE LASTEST HRRR AND SPC WRF ALTHO BOTH DISAGREE ON JUST HOW FAR EAST TO TAKE CONVECTION INTO THE DOWNSLOPE. SINCE SEE SOME POTENTIAL FOR SOMETHING THIS EVENING TO JUMP ACROSS THE RIDGES TO THE LEE TROF GIVEN DEGREE OF INSTABILITY UNDER THE CAP WILL KEEP AT LEAST CHANCE POPS MOST AREAS WITH A BAND OF LOW LIKELYS NW PENDING LATER COVERAGE. EXPECT MOST SHRA TO FADE AFTER MIDNIGHT BUT GIVEN WHATS LEFT OF THE FRONT DRIFTING IN AND APPROACH OF THE NEXT WEAK IMPULSE PLAN TO HOLD ONTO SLIGHT TO LOW CHANCE POPS THRU MUCH OF THE OVERNIGHT. TEMPS TO REMAIN EVEN MORE ON THE MUGGY SIDE UNLESS A BRIEF COOLING BAND OF SHRA/TSRA WORKS THROUGH SO LOWS MAINLY 64-71. QUITE A BIT OF UNCERTAINTY REMAINS FOR THE 4TH AS THE FRONTAL REMNANT LOOKS TO PASS OVERHEAD WHILE WEAK S/W ENERGY WORKS IN FROM THE WEST LATE IN THE DAY. LATEST MODELS RANGE FROM SHRA IN SPOTS ALL DAY PER THE NAM...TO ISOLATED OR LESS COVERAGE OFF THE SPC WRF...TO THE AFTERNOON/EVENING TSRA SCENARIO OFF THE GFS PER DEEPER WESTERLY FLOW. SINCE THE NAM HAS BEEN TOO WET OF LATE...WILL LEAN TOWARD A BIT MORE INSOLATION ESPCLY IN THE WAKE OF ANY CONVECTION FROM THIS EVENING. HOWEVER DOES APPEAR THAT ENOUGH DRY AIR COULD SNEAK IN FROM THE NORTH TO CAUSE LESS COVERAGE NORTHERN TIER ZONES WHERE WILL ONLY SLIGHT POPS THERE. OTRW RUNNING WITH CHANCE...AND PERHAPS A PERIOD OF LOW LIKELYS SW WHERE WILL BE ALONG THE 85H THETA-E GRADIENT...JUST AHEAD OF THE RESIDUAL FRONTAL BAND WHICH SHOULD BE HELPED ALONG INTO N CAROLINA VIA CONVECTION LATE IN THE DAY. MOS TEMPS...SIMILAR TO YDA...REMAIN A GOOD 5-8 DEGREES APART WITH THE GFS SHOWING +22C AT 85H WITH DECENT DOWNSLOPE UNDER SUN WHILE THE NAM COOLER ALOFT UNDER CLOUDS AND MORE SHRA. WILL TREND TOWARD THE WARMER MAV AGAIN BUT STAY COOLER WEST WHERE MORE CLOUDS/SHRA POSSIBLE. OTRW HIGHS MAINLY IN THE 80S EXCEPT 90ISH EASTERN SLOPES INTO THE SE PIEDMONT. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY NIGHT/... BY EARLY TUESDAY MORNING...THE COLD FRONT WILL SETTLE FROM THE DELMARVA REGION THROUGH THE NORTH CAROLINA MOUNTAINS...ALONG THE SOUTHERN FRINGE OF OUR FORECAST REGION. STILL LOOKING AT THE POSSIBILITY OF SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN HALF OF THE FORECAST REGION IN THE VICINITY OF THE FRONT...MAINLY DURING THE AFTERNOON AND EVENING THANKS TO THE ADDED INSTABILITY OF DAYTIME HEATING. THUNDERSTORM ACTIVITY WILL BECOME INCREASINGLY ISOLATED FURTHER NORTHWARD AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. BY WEDNESDAY...THE FRONT TO OUR SOUTH BEGINS TO DISSIPATE AS ITS PARENT LOW PRESSURE SYSTEM MOVES AWAY OVER NORTHEAST CANADA. REGARDLESS...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE...WITH INCREASING CHANCES FROM NORTH TO SOUTH. HIGH PRESSURE WILL BE FURTHER EASTWARD ON WEDNESDAY...AND WILL BUILD SOUTHWARD ALONG THE EASTERN SLOPES OF THE APPALACHIAN MOUNTAINS. THIS HIGH PRESSURE WILL HELP LOWER AFTERNOON TEMPERATURES A FEW DEGREES ACROSS THE PIEDMONT REGION...WITH HIGHS EXPECTED TO REACH THE MID 80S TO NEAR 90. SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON THURSDAY AFTERNOON AND EVENING AS HIGH PRESSURE CONTINUES EASTWARD AND ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. WITH THE ADDED INSTABILITY OF THE APPROACHING COLD FRONT...MAY SEE A FEW OF THESE STORMS BECOME STRONG TO SEVERE...ALTHOUGH THE THREAT DOES NOT SEEM PARTICULARLY HIGH AT THIS TIME. INCREASED CLOUDCOVER ON THURSDAY WILL HELP LIMIT AFTERNOON HEATING SOMEWHAT...AND WILL BE EXPECTING AFTERNOON HIGHS RANGING FROM THE LOW TO MID 80S WEST OF THE BLUE RIDGE...AND IN THE UPPER 80S TO LOW 90S TO THE EAST. && .LONG TERM /FRIDAY THROUGH SUNDAY/... FORECAST MODELS ARE IN GENERAL AGREEMENT THAT THE COLD FRONT WILL MOVE SLOWLY SOUTHWARD AS IT ENTERS OUR REGION ON FRIDAY...AND BECOME NEARLY STATIONARY ACROSS NORTH CAROLINA. WITH HIGH PRESSURE SLIDING EASTWARD ACROSS THE LOWER GREAT LAKES REGION...WILL STILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH NEXT WEEKEND...MAINLY IN THE AFTERNOONS AND EVENING...WITH INCREASINGLY HIGHER CHANCES FROM NORTH TO SOUTH. HIGH TEMPERATURES EACH DAY WILL GENERALLY RANGE FROM THE LOWER 80S IN THE WEST...TO THE MID 80S TO NEAR 90 IN THE EAST. LOW TEMPERATURES WILL RANGE FROM THE LOWER 60S WEST TO THE UPPER 60S EAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE OHIO VALLEY THROUGH THIS EVENING WITH A RIBBON OF HIGHER MOISTURE AND WEAK CONVERGENCE PRECEDING THE BOUNDARY FROM THE NORTH. WEST WINDS AHEAD OF THE FRONT LOOK TO LIMIT OVERALL COVERAGE OF STORMS ESPECIALLY OVER THE EASTERN SITES THAT WILL SEE MORE SUBSIDENCE IN THE WAKE OF THE PASSING EARLIER STORMS. ANTICIPATE SLOW MOVING CLUSTERING OF STORMS THAT DEVELOP. WITH LOTS OF DEBRIS CLOUDS ACROSS THE SE WVA SITES...A LITTLE LESS CONFIDENT IN SEEING WIDESPREAD ENOUGH COVERAGE TO KEEP IN THE TAFS WITH POTENTIAL FOR MORE TSRA ALONG THE SRN BLUE RIDGE. THUS TRIMMING BACK TO VICINITY MENTION AT KBLF/KLWB WHILE ADDING CB TO KBCB/KROA WHERE THINGS ARE A LITTLE MORE UNSTABLE. OTRW MAINLY VFR IN SCTD/BKN CU UNDER PATCHY MID DECK FAR WEST AND MAINLY JUST SCTD CU IN THE EAST. THE COLD FRONT IS EXPECTED TO STALL OVER THE AREA MONDAY WITH PERHAPS A WEAK MID LEVEL WAVE TRACKING ALONG THE BOUNDARY BY AFTERNOON. HOWEVER CONFIDENCE REMAINS QUITE LOW WITH THIS SCENARIO AS FASTER TIMING COULD MEAN MORE IN THE WAY OF -SHRA WEST EARLY MONDAY WHILE LATER SPELLS OVERALL VFR AND AFTERNOON STORMS. SINCE GUIDANCE HAS BACKED OFF ON CLOUDS/SHRA EARLY WILL TREND MORE TOWARD VFR WITH BKN CU/SC CIGS UNDER MID DECK THRU MIDDAY. THIS STATIONARY FRONT WILL THEN BECOME THE FOCUS FOR DAILY THREAT OF SHRA/TSRA THROUGH AT LEAST MID WEEK. COVERAGE WILL BE SCATTERED AND MAINLY CONFINED TO THE AFTERNOON AND EVENING HOURS. ANOTHER COLD FRONT MAY BRING A MORE WIDESPREAD SHRA/TSRA THREAT TO THE AREA THURSDAY INTO FRIDAY. OUTSIDE OF THE DAILY THUNDERSTORM THREAT AND POTENTIAL FOR SOME PATCHY FOG DURING THE LATE NIGHT PERIODS...MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH THE HOLIDAY WEEK. && .CLIMATE... RECORD HIGHS FOR: SUNDAY JULY 3 BLUEFIELD 87 SET IN 2006 ROANOKE 96 SET IN 1966 LYNCHBURG 97 SET IN 1970 BLACKSBURG 95 SET IN 1954 DANVILLE 99 SET IN 1968 NEW RECORD HIGH HAS ALREADY BEEN REACHED AT BLUEFIELD WHERE THE TEMPERATURE HAS RISEN TO 88 DEGREES SO FAR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...NF LONG TERM...NF AVIATION...JH/PM CLIMATE...
Hazardous weather outlook, Jul 3, 3:49 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT SUN JUL 3 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-042000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 349 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 16
In the hours before
Special weather statement, Jul 3, 5:13 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT SUN JUL 3 2011
VAZ034-045-032215-
BEDFORD VA-CAMPBELL VA-
513 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND CAMPBELL COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BEDFORD CITY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR D-DAY MEMORIAL AROUND 530 PM...GOODE AROUND
605 PM AND HUDDLESTON AROUND 615 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3712 7935 3712 7939 3711 7937 3710 7937
3709 7939 3726 7985 3746 7962 3732 7920
KKSpecial weather statement, Jul 3, 5:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT SUN JUL 3 2011
VAZ047-032230-
BUCKINGHAM VA-
531 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 526 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
FORK UNION...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR NEW CANTON AROUND 625 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3751 7834 3772 7866 3776 7861 3776 7851
3779 7850 3780 7849 3777 7847 3774 7842
3774 7836 3772 7835 3772 7829 3769 7824
3764 7824
KKLocal storm report, Jul 3, 5:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 W BEDFORD CITY 37.33N 79.61W
07/03/2011 E1.00 INCH BEDFORD VA TRAINED SPOTTER
&&
EHLocal storm report, Jul 3, 6:00 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 1 W BEDFORD CITY 37.34N 79.54W
07/03/2011 E0.88 INCH CITY OF BEDFORD VA TRAINED SPOTTER
&&
PCLocal storm report, Jul 3, 6:03 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
603 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 WSW PATTERSON 36.85N 80.86W
07/03/2011 WYTHE VA PUBLIC
4 IN DIAMETER LIMBS DOWN.
&&
EHSpecial weather statement, Jul 3, 6:13 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 613 PM EDT SUN JUL 3 2011 VAZ017-032-033-043-032315- FLOYD VA-FRANKLIN VA-HENRY VA-PATRICK VA- 613 PM EDT SUN JUL 3 2011 ...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...HENRY AND PATRICK COUNTIES... AT 609 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF WILLIS...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR ROCKY KNOB SUMMIT AROUND 620 PM...ROCKY KNOB RECREATION AREA AROUND 625 PM...WOOLWINE AROUND 635 PM...CHARITY AROUND 645 PM...FAIRY STONE STATE PARK AROUND 710 PM AND SANVILLE AROUND 715 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3680 7988 3656 8003 3680 8052 3696 8042 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:10 AM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania | 65 min |
| Jul 3, 3:50 PM EDT | Special Weather Statement | RNK | Pulaski | 55 min |
| Jul 3, 3:51 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 54 min |
| Jul 3, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 63 min |
| Jul 3, 4:26 PM EDT | Special Weather Statement | RNK | Grayson | 64 min |
| Jul 3, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 61 min |
| Jul 3, 4:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Jul 3, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 55 min |
| Jul 3, 5:13 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| Jul 3, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 65 min |
| Jul 3, 5:31 PM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jul 3, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, Wythe, City of Galax | 62 min |
| Jul 3, 6:13 PM EDT | Special Weather Statement | RNK | Floyd | 62 min |
| Jul 3, 6:30 PM EDT | Special Weather Statement | RNK | Bedford | 60 min |
| Jul 3, 7:02 PM EDT | Special Weather Statement | RNK | Grayson | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.